MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. BASIXCOMPAK¿; CATHETER-BALLOON INFLATOR, SINGLE-USE

MERIT MEDICAL SYSTEMS, INC. BASIXCOMPAK¿; CATHETER-BALLOON INFLATOR, SINGLE-USE
Catalog Number IN4130/JPH
Medical Device Problem Codes Inflation Problem (1310); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was found to fail due to incorrect placement of the adhesive in the bond between the plunger and the handle cap.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Non-conformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.
 
Event or Problem Description
The account alleges that during a shunt percutaneous transluminal angioplasty (pta) procedure, vascular dilation was performed using a kaneka pta balloon.The balloon was pressurized to 30 atm on two occasions without issue.During the third pressurization, a popping sound was reported, and the pressure gauge reading dropped to 0 atm.The plunger remained engaged and did not retract.The operator then depressurized the device by grasping the lock/release bar and pulling the plunger handle.The procedure was completed using another balloon of the same part number and lot.The procedure was completed without reported patient complications.

Brand Name
BASIXCOMPAK¿
Common Device Name
CATHETER-BALLOON INFLATOR, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23791676
Report Number1721504-2025-00714
Device Sequence Number18765278
Product Code PTM
UDI-Device Identifier00884450498538
UDI-Public00884450498538
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIN4130/JPH
Device Lot NumberI3232041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown